| Catalog Number |
138104 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 173 reports, regarding 1,389 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
Event or Problem Description
The distributor reported that the 138104 device had an insufficient heatseal found during incoming inspection.No patient involvement occurred.The shipment associated with the rga for this device has not yet been returned for evaluation and it has not been confirmed that an insufficient heatseal causing a sterility breach has occurred.Based on the information available, and the decision tree results, this complaint does not meet the definition of a reportable event.Upon the receipt of the device, an evaluation will be conducted and if a breach of sterility is confirmed the reporting decision will be reassessed at that time.Update: the device was not returned for evaluation; therefore, this complaint meets the criteria for a reportable event.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.